Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 14, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 7, 2023, 1:52 AM CST for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 7, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2023, 1:52 AM CST (07:52 UTC)
- In effect from
- Dec 7, 2023, 9:00 AM CST
- Expired
- Dec 7, 2023, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS74 KTSA 070752 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 152 AM CST Thu Dec 7 2023 ARZ001-002-010-011-OKZ054>075-071900- /O.NEW.KTSA.WI.Y.0014.231207T1500Z-231208T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Wilburton 152 AM CST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
006 WWUS74 KTSA 071205 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 605 AM CST Thu Dec 7 2023 ARZ001-002-010-011-OKZ054>075-080000- /O.CON.KTSA.WI.Y.0014.231207T1500Z-231208T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Wilburton 605 AM CST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
564 WWUS74 KTSA 071519 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 919 AM CST Thu Dec 7 2023 OKZ076-080000- /O.EXA.KTSA.WI.Y.0014.000000T0000Z-231208T0000Z/ Le Flore- Including the city of Poteau 919 AM CST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. The highest gusts will be located in the higher terrain areas of the county. * WHERE...Le Flore County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ054>075-080000- /O.CON.KTSA.WI.Y.0014.000000T0000Z-231208T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Wilburton 919 AM CST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 6, 9:48 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 6, 9:48 PM CST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 948 PM CST Wed Dec 6 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 933 PM CST Wed Dec 6 2023 South winds will stay up tonight in most places, which will help keep overnight temperatures warmer than the past several nights. The current forecast is on track, and no update is planned at this time. && .LONG TERM... (Tomorrow through Wednesday) Issued at 313 PM CST Wed Dec 6 2023 Southerly winds continue to increase through the day Thursday with the CWA between surface high pressure to the southeast and the deepening surface low expanding into the Oklahoma/Texas Panhandles and Western Kansas. Decreasing cloud cover during the afternoon hours will help to maximize mixing which will then help create wind gusts of 30 to 45 mph across much of the CWA. The strongest gusts are expected over Northeast Oklahoma...and a wind advisory will likely be needed for these locations for the afternoon hours. These conditions combined with warmer temperatures and min afternoon relative humidity values generally in the 35 to 45 percent range will elevate fire weather concerns across the CWA Thursday afternoon. With the slow responding dewpoints today...have gone slightly lower than NBM dewpoints for Thursday. The area of greater fire weather concern is expected along and west of Highway 75 in Northeast Oklahoma. Humidity values are forecast to begin recovering Thursday evening...however gusty southerly winds are expected to continue through the night. With the continued gusty southerly low level flow...moisture is forecast to begin increasing Thursday night and continue Friday ahead of an approaching low pressure system and associated cold front. Increasing warm advection interacting with the moisture advection could allow for a few patchy areas of light drizzle/rain during the day Friday. This could help to keep temps from reaching their full potential and limit overall fire weather danger. However...with the gusty winds...areas of limited fire weather danger will remain forecast Friday. Shower and thunderstorm chances develop Friday evening and increase from west to east overnight Friday night into early Saturday morning as the cold front moves into the CWA. Ahead of the front...steep mid level lapse rates along with 50-70KT of deep layer shear and increasing elevated instability will aid in the potential for a few strong to severe storms. Southeast Oklahoma into Northwest Arkansas looks to have the greater potential starting Friday evening and continuing into the overnight hours Friday night. Large hail will be the primary concern with locally strong winds a secondary concern. At the same time...there are indications of some weak surface CAPE along with 20-40KT of 0-1km shear that could allow for an isolated tornado potential. The greater potential for this would be across far Southeast Oklahoma. A limiting factor will be the that the true warm sector looks to remain just south of the Red River where 60+ deg dewpoints should reside. The cold front is progged to reach far Southeast Oklahoma and Western Arkansas early morning Saturday and exit by 15z Saturday. Behind the cold front...will be additional rain chances tapering off from west to east during the day as the elevated band of frontogenetic forcing pushes off to the east. Precip should finally exit Northwest Arkansas Saturday evening with the departing upper level trof axis. At this time...it looks like precip should end before the colder surface air moves in. Thus...will hold off on any mention of wintry precip. Breezy northerly winds and cooler conditions spread over the CWA Saturday with highs in the upper 40s and 50s. As the upper level trof exits...conditions should clear out with low temps Sunday morning in the 20s to lower 30s. The cool conditions continue through the weekend before southerly winds return Monday. Looking into the first half of next week...there remains uncertainty among latest model solutions with the potential for another frontal boundary nearing the region. For now will continue with a dry forecast beyond Sunday. && .AVIATION... (06Z TAFS) Issued at 947 PM CST Wed Dec 6 2023 VFR conditions are expected to prevail through the valid period at all area sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 69 55 67 / 0 0 0 10 FSM 36 66 48 66 / 0 0 0 10 MLC 42 69 55 68 / 0 0 0 10 BVO 39 69 50 66 / 0 0 10 10 FYV 36 65 47 63 / 0 0 0 10 BYV 41 64 48 61 / 0 0 0 10 MKO 41 67 52 67 / 0 0 0 10 MIO 41 66 50 63 / 0 0 10 20 F10 43 68 54 68 / 0 0 0 10 HHW 38 67 54 68 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....20 AVIATION...10
Hazardous weather outlook, Dec 6, 4:50 PM CST, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CST Wed Dec 6 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CST Wed Dec 6 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. Hazardous weather is not expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... A strong storm system will impact the area late this week and into the weekend. Strong southerly winds, with gusts from 30 to 45 mph, are expected to develop ahead of the system on Thursday. Elevated to near critical fire weather conditions will exist Thursday due to the combination of the strong winds and well above normal afternoon temperatures. Thunderstorm chances will increase late Friday into Friday night, with some potential for a few strong to severe storms. The risk for tornadoes with the Friday night storms is low but nonzero. Cooler temperatures will move into the area behind the departing storm system to close out the weekend. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.